I’m glad you didn’t disappear because you got a CVE from febuxostat. This is the most controversial thing about this drug.
You almost certainly still have a significant amount of solid UA in your system. This could cause spikes and I don’t think they’re a concern. The therapeutic targets include a safety margin so it’s OK if you exceed them occasionally. Certainly I used to have a lot more variance in my results when the lowest result I could achieve was between 310 and 320 and I still had serious attacks. I guess issues with febuxostat absorption might also explain the spikes (maybe take a look at what you’re eating or drinking around the time you take your dose).
I doubt you really need 120mg but the side effects shouldn’t be much worse than 100mg and increasing your dose might well get you cured faster. You’ve also been on the stuff long enough that slow-onset side effects ought to have shown up by now. I assume there’s no sign of stress in your liver function tests for instance (as with UA, don’t bother with “normal” but compare actual numbers). Maybe get your cardiac-vascular system thoroughly checked out before moving on to a higher dose?
I wouldn’t change my dose from one day to the next if it can be avoided. If your doctor doesn’t want to move to 120mg straight away, could they write you a script for a custom dose such as 110mg? Pharmacists should be able to fill custom prescriptions (they are typically used for young children) but I don’t know if the NHS covers that.
I don’t have your email by the way. I’m not going to visit your island anytime soon (especially not given current events) but I could still write if I had it.